Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 32, NWS Eureka, CA

April 14, 2014

NWS Eureka, CA issued this small craft advisory at Apr 14, 2014, 2:34 PM PDT. It took effect at Apr 14, 2014, 3:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2014, 2:34 PM PDT (21:34 UTC)
In effect from
Apr 14, 2014, 3:00 PM PDT
Expired
Apr 14, 2014, 9:00 PM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WHUS76 KEKA 142134
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
234 PM PDT MON APR 14 2014

PZZ475-150545-
/O.NEW.KEKA.SC.Y.0032.140414T2200Z-140415T0400Z/
/O.UPG.KEKA.SC.Y.0031.140415T0400Z-140417T2200Z/
/O.NEW.KEKA.GL.W.0009.140415T0400Z-140417T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
234 PM PDT MON APR 14 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PDT
WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 9 PM PDT THIS EVENING.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...NORTHERLY 20 TO 30 KT WITH GUSTS UP TO 35 KT TONIGHT 
  THROUGH WEDNESDAY. 

* WAVES/SEAS...NORTHWESTERLY WAVES 7 TO 9 FT AROUND 8 SECONDS...
  INCREASING TO 10 TO 12 FT AROUND 10 SECONDS TUESDAY AND
  WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-150545-
/O.EXT.KEKA.SC.Y.0031.140414T2200Z-140417T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
234 PM PDT MON APR 14 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT WEDNESDAY...

* WINDS...NORTHERLY 20 TO 25 KT WITH GUSTS UP TO 30 KT TONIGHT
  THROUGH WEDNESDAY.

* WAVES/SEAS...NORTHWESTERLY WAVES 7 TO 9 FT AROUND 8 SECONDS...
  INCREASING TO AROUND 10 FT AROUND 10 SECONDS TUESDAY AND
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-150545-
/O.CON.KEKA.SC.Y.0031.140415T1000Z-140416T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
234 PM PDT MON APR 14 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM PDT
TUESDAY...

* WINDS...NORTHERLY 10 TO 15 KT TONIGHT...INCREASING TO 15 TO 25 
  KT TUESDAY. 

* WAVES/SEAS...NORTHWESTERLY WAVES AROUND 8 FT AT 8 SECONDS
  TONIGHT... INCREASING TO AROUND 10 AT 10 SECONDS TUESDAY AND
  WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-150545-
/O.CON.KEKA.SC.Y.0031.140415T1000Z-140417T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
234 PM PDT MON APR 14 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO
9 PM PDT WEDNESDAY...

* WINDS...NORTHERLY 10 TO 20 KT TONIGHT...INCREASING TO 15 TO 25
  KT WITH GUSTS UP TO 30 KT TUESDAY AND WEDNESDAY. HIGHEST WINDS
  WILL BE NEAR CAPE MENDOCINO AND POINT ARENA. 

* WAVES/SEAS...NORTHWESTERLY WAVES AROUND 8 FT AT 8 SECONDS TONIGHT...
  INCREASING TO AROUND 10 FT AT 10 SECONDS TUESDAY AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
255 
WHUS76 KEKA 150353
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
853 PM PDT MON APR 14 2014

PZZ475-151200-
/O.EXP.KEKA.SC.Y.0032.000000T0000Z-140415T0400Z/
/O.CON.KEKA.GL.W.0009.140415T0400Z-140417T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
853 PM PDT MON APR 14 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY.

* WINDS...NORTHERLY 20 TO 30 KT WITH GUSTS UP TO 35 KT TONIGHT 
  THROUGH WEDNESDAY. 

* WAVES/SEAS...NORTHWESTERLY WAVES 9 TO 11 FT AROUND 9 SECONDS...
  INCREASING TO 10 TO 12 FT AROUND 10 SECONDS TUESDAY AND
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-151200-
/O.EXT.KEKA.SC.Y.0031.140415T0400Z-140416T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
853 PM PDT MON APR 14 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT TUESDAY.

* WINDS...NORTHERLY 10 TO 20 KT TONIGHT...INCREASING TO 15 TO 25 
  KT TUESDAY. 

* WAVES/SEAS...NORTHWESTERLY WAVES AROUND 9 FT AT 8 SECONDS 
  TONIGHT... INCREASING TO AROUND 10 AT 10 SECONDS TUESDAY AND 
  WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-151200-
/O.EXT.KEKA.SC.Y.0031.140415T0400Z-140417T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
853 PM PDT MON APR 14 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT
WEDNESDAY. 

* WINDS...NORTHERLY 10 TO 20 KT TONIGHT...INCREASING TO 15 TO 25 
  KT WITH GUSTS UP TO 30 KT TUESDAY AND WEDNESDAY. HIGHEST WINDS 
  WILL BE NEAR CAPE MENDOCINO AND POINT ARENA. 

* WAVES/SEAS...NORTHWESTERLY WAVES AROUND 9 FT AT 8 SECONDS
  TONIGHT... INCREASING TO AROUND 10 FT AT 10 SECONDS TUESDAY AND
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-151200-
/O.CON.KEKA.SC.Y.0031.000000T0000Z-140417T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
853 PM PDT MON APR 14 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
WEDNESDAY. 

* WINDS...NORTHERLY 20 TO 25 KT WITH GUSTS UP TO 30 KT TONIGHT 
  THROUGH WEDNESDAY. 

* WAVES/SEAS...NORTHWESTERLY WAVES 9 TO 10 FT AROUND 8 SECONDS...
  INCREASING TO AROUND 11 FT AROUND 10 SECONDS TUESDAY AND
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 4:19 AM PDT, 10 hours 15 minutes earlier.

Area forecast discussion, Apr 14, 4:19 AM PDT, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
419 AM PDT MON APR 14 2014

.SYNOPSIS...A DRY COLD FRONT WILL BRING INCREASING CLOUDS TODAY AND
SLIGHTLY COOLER TEMPERATURES THROUGH MID-WEEK. DRY CONDITIONS WILL
PERSIST FOR THE NEXT SEVERAL DAYS. LIGHT RAINS ARE POSSIBLE LATE
IN THE WEEK AND INTO THE WEEKEND...MAINLY NORTH OF CAPE MENDOCINO.

&&

.DISCUSSION...AREAS OF LOW CLOUDS AND PATCHY FOG HAVE ONCE AGAIN
DEVELOPED ALONG PORTIONS OF THE REDWOOD COAST WITH MORE WIDESPREAD
CLOUDINESS OVER W MENDOCINO COUNTY AND THE ADJACENT COASTAL
WATERS. THIS CLOUDINESS IS EXPECTED TO ERODE OVER LAND FROM THE
EDGES WITH DAYTIME MIXING. LOW CLOUDS WILL LIKELY LINGER OFF THE
COAST THRU THE DAY...AND MAKE THEIR WAY BACK INLAND BY LATE
AFTERNOON AND LOW-LEVEL FLOW BECOMES MORE ONSHORE. MODELS ARE
INDICATING QUITE A BIT OF INLAND EXPANSE OF LOW CLOUDS N OF CAPE
MENDOCINO BY MIDNIGHT...AND THIS WILL PUT A DAMPER ON LUNAR
ECLIPSE VIEWING IF IT PANS OUT. WILL BE CREATING SOME SOCIAL MEDIA
PRODUCTS TO DISCUSS THE ECLIPSE FORECAST.

A SHORTWAVE WILL IMPACT THE PACIFIC NW COAST WELL N OF THE AREA
TODAY. ANY MEASURABLE PRECIP FROM THIS SYSTEM IS EXPECTED TO
REMAIN N OF THE AREA. HIGH PRESSURE IS PROGGED TO REBUILD OVER THE
PAC NW BY MID-WEEK. AN UPPER TROF IS PROGGED TO DIG ALONG THE PAC
NW COAST LATE IN THE WEEK WHILE AN UPPER LOW DEVELOPS AND PUSHES
TOWARD S CA. HAVE BUMPED POPS UP A BIT ABOVE CLIMO OVER THE N INTO
THE COMING WEEKEND.

BEST CHANCE OF INLAND FROST OR LIGHT FREEZE APPEARS TO BE WED
MORNING AS UPPER TROF DIGS E OF THE REGION AND BRINGS THE LOWEST
THICKNESSES TO THE AREA. WILL CONTINUE TO HIGHLIGHT THIS IN THE
HWO. THIS WILL COINCIDE WITH THE START OF THE GROWING SEASON OVER
ZONE 4...AND A HEADLINE MAY BE REQUIRED. /SEC

&&

.AVIATION...IFR TO TEMPORARY LIFR CONDITIONS WILL CONTINUE AT KACV
THROUGH THE EARLY MORNING AS PATCHY FOG AND INCREASED STRATUS HAS
REDUCED CEILINGS AND VISIBILITIES. MVFR TO IFR CONDITIONS WILL
CONTINUE AT KCEC THROUGH THIS MORNING DUE TO STRATUS REDUCING
CEILINGS. VFR CONDITIONS AND CALM WINDS ARE OCCURRING AT KUKI THIS
MORNING. CEILINGS AND VISIBILITIES WILL IMPROVE LATER THIS MORNING
AND VFR CONDITIONS AND LIGHT TO MODERATE WINDS WILL PREVAIL AT KCEC,
KACV AND KUKI THIS AFTERNOON THROUGH THE EARLY EVENING.

&&

.MARINE...THE WINDS AND SEAS HAVE DIMINISHED AS A HIGH PRESSURE
RIDGE WEAKENED ACROSS THE REGION. A WEAK COLD FRONT WILL MOVE
THROUGH THE AREA TONIGHT AND A HIGH PRESSURE RIDGE WILL STRENGTHEN
ACROSS THE WATERS TIGHTENING THE PRESSURE GRADIENT. WINDS AND SEAS
WILL INCREASE TONIGHT AND TUESDAY. SMALL CRAFT ADVISORIES WILL BE IN
EFFECT ACROSS THE OUTER WATERS BEGINNING THIS EVENING AND ACROSS THE
NEAR SHORE WATERS BEGINNING EARLY TUESDAY MORNING DUE TO THE
INCREASING WINDS AND SEAS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY FROM 3 AM TO 9 PM TUE PZZ450.
     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 9 PM WED PZZ470.
     SMALL CRAFT ADVISORY FROM 3 AM TUE TO 9 PM WED PZZ455.
     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 3 PM THU PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 14, 3:33 AM PDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
333 AM PDT MON APR 14 2014

CAZ001>003-076-151045-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
333 AM PDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ004-151045-
UPPER TRINITY RIVER-
333 AM PDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FROST IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING IN THE
VALLEYS OF TRINITY COUNTY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 2:48 AM PDTSmall Craft AdvisoryEKA66 hr
Apr 14, 2:34 PM PDTGale WarningEKA54 hr

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.